U.S. doctors online nowAsk doctors free
Gilroy, CA
A 36-year-old female asked:

would prednisone cause anxiety and a feeling of 'out of sorts' ? i was taking 60mg iv in the er every 6 hrs for 2 days & 60mg daily just taprd to 40m

2 doctor answers5 doctors weighed in
Dr. Tracey Marks
Psychiatry 25 years experience
Yes: Steroids such as Prednisone can cause increased anxiety and in more extreme cases can cause mania and/or psychosis. The symptoms usually improve as you taper downward.
Dr. Joseph Weiner
Psychiatry 42 years experience
Absolutely: Prednisone can absolutely cause or increase anxiety. If it is very uncomfortable, speak to your physician so he or she can prescribe a medication to help you through this period. I hope this answer helped.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 31, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.